MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 30GA 8MM; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 30GA 8MM; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 928854
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that there was liquid foreign matter inside the barrel with a bd syringe 0.5ml 30ga 8mm.This occurred on 7 occasions prior to use.The following information was provided by the initial reporter: it was reported that the customer noticed what she described as "water" inside barrel of syringes.Stated, it was a few drops on needle tip when she pushed on plunger rod.The syringes were not used for injection.
 
Additional Manufacturer Narrative
H.6 investigation: no samples (including photos) were returned as of 21 january 2020 therefore the complaint could not be confirmed and the root cause is undetermined.Unable to perform a dhr review due to an unknown lot number.Bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.
 
Event or Problem Description

Brand Name
BD SYRINGE 0.5ML 30GA 8MM
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9545748
Report Number1920898-2019-01516
Device Sequence Number17057483
Product Code FMI
UDI-Device Identifier00311917025285
UDI-Public00311917025285
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K955235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928854
Device Catalogue Number928854
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;